MAUDE Adverse Event Report: CLEARPOINT NEURO CLEARPOINT NEURO; SMARTFRAME XG SCALP MOUNT BASE

CLEARPOINT NEURO CLEARPOINT NEURO; SMARTFRAME XG SCALP MOUNT BASE
Model Number NGS-SM-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device performed as intended throughout the procedure and no device malfunction occurred.There was no evidence suggesting that the bleeding was related to clearpoint neuro products.There is no tangible clinical risk to having these products continued to be distributed and used in the field.The surgical team appeared to use the products in accordance with the intended use.As witnessed by the need for additional same-day imaging and length of the non-operative planning, the patient's anatomy may have presented unique challenges for the surgery, including but not limited to, challenges associated with the blood vessels of the bone/dura/brain, skull flexibility/ shape/thickness, and surface organization of sulci and gyri.These patient-specific anatomic challenges most likely contributed to abnormal bleeding despite appropriate performance of the product and surgery team.No corrective actions are necessary at this time.This issue shall continue to be monitored.
 
Event or Problem Description
A bilateral responsive neurostimulation (rns) lead implantation procedure was performed using the clearpoint system and associated accessories for placement of the rns leads.When reviewing the mri scans after drilling two 14mm cranial burr holes and mounting the scalp mount bases on each side, a subdural bleed was noted on the patient's right side.The patient was then transferred to the operating room and the procedure using clearpoint neuro's products was aborted.Per confirmation of the clinical specialist supporting this procedure, the bleeding was observed in two locations: 1) near the anterior bone screw of the scalp mount base mounted on the right side, 2) near the posterior and lateral side of the right burr hole.Clearpoint neuro products were used as intended throughout the procedure.As of (b)(6) 2024, the surgeon confirmed that the patient is doing well and is expected to be discharged.

Brand Name
CLEARPOINT NEURO
Common Device Name
SMARTFRAME XG SCALP MOUNT BASE
Manufacturer (Section D)
CLEARPOINT NEURO
6349 paseo del lago
carlsbad CA 92011
Manufacturer (Section G)
CLEARPOINT NEURO
6349 paseo del lago
carlsbad CA 92011
Manufacturer Contact
megan faulkenberry
6349 paseo del lago
carlsbad, CA 92011
MDR Report Key19794861
Report Number3028006458-2024-00002
Device Sequence Number4149089
Product Code HAW
UDI-Device Identifier00850359007324
UDI-Public00850359007324
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K200079
Exemption Number0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2024
Device Model NumberNGS-SM-01
Device Catalogue NumberNGS-SM-01
Device Lot NumberFA2207046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Initial Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexPrefer Not To Disclose